I had a complete coectomy in 1999 after being unresponive to medications for ulcerative colitis. I do not have
an ileotomy, but the surgeon formed a "pouch" at my rectum. I really haven't had many complications other
than a blockage and pouchitis. I have recently noticed infrequent periods of bloating high in my abdomen that
are very uncomfortable, even to the point of abstaining from a normal diet. Several months ago, I had tried a new
allergy medicine that was a 24-hour pill. I wound up in the ER because I couldn't eat at all without severe bloating
and discomfort. I thought something was seriously wrong, especially since I had lost 5 lbs in 3 days. After a series of tests, they couldn't find anything and sent me to my regular Gastro MD who couldn't determine anything either. We concluded that the makeup of the timed-release medicine and the way it works in the digestive sytem were the cause. Yesterday, I had a similar episode that carried on throughout all day today, accompanied with back pain.
I did not discontinue eating, but decreased the amount of food I ate. It is very uncomfortable and I wonder if it is an indication of some other complication. My doctor didn't seem to know anything that would be common for someone in my condition. Do you have any insight?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.